Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 2, 2016, 9:21 PM EDT for Wilkes County, Yadkin County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 9:21 PM EDT (01:21 UTC)
- Expired
- May 2, 2016, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
Counties Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted.
731
WWUS81 KRNK 030121
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT MON MAY 2 2016
NCZ019-020-030200-
WILKES-YADKIN-
921 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND WILKES COUNTIES...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS OVER WILKESBORO
RESERVOIR...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
YADKINVILLE...
AND JONESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3609 8147 3611 8152 3642 8108
3641 8104 3638 8103 3637 8098 3630 8087
3624 8087 3625 8079 3606 8051 3605 8068
3606 8098 3603 8107 3603 8124 3600 8133
TIME...MOT...LOC 0121Z 243DEG 25KT 3611 8133
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 2, 9:06 PM EDT, 15 minutes earlier.
Area forecast discussion, May 2, 9:06 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 906 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY EAST TONIGHT AND THROUGH THE CENTRAL APPALACHIANS BY EARLY TUESDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT TONIGHT AND MOVE NORTHEAST TOWARD THE MID- ATLANTIC COAST BY TUESDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES. FOR WEDNESDAY THROUGH FRIDAY...A DEEP UPPER LOW PRESSURE AREA WILL SAG SOUTHWARD FROM THE GREAT LAKES INTO THE APPALACHIANS KEEPING AN UNSETTLED AND UNSEASONABLY COOL WEATHER PATTERN ACROSS THE REGION. && .NEAR TERM /THROUGH TUESDAY/... AS 900 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 138 REMAINS IN EFFECT UNTIL 10 PM FOR VA/NC ALONG AND EAST OF THE BLUE RIDGE. SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED IN WV AND WEST OF THE BLUE RIDGE IN VA. FLASH FLOOD WATCH FOR GREENBRIER COUNTY HAS BEEN CANCELLED. AS OF 900 PM...LINE OF DEEP CONVECTION EXTENDS FROM LYNCHBURG VA TO WILKESBORO NC. MAIN THREAT GOING FORWARD IS PRIMARILY RAIN AND LIGHTNING. STRONGER CELL CORES HAVE BEEN WEAKING...VIL TRENDS ARE DOWN. WITH LOSS OF DAYTIME HEATING...THIS DOWNWARD TREND SHOULD CONTINUE WITH HAIL/WIND THREAT CONTINUING TO WANE. A LITTLE CONCERNED THAT FORWARD MOVEMENT OF LINE WILL SLOW RESULTING IN TRAINING OF CELLS OVER THE VA/NC PIEDMONT...SO DON'T BE SUPRISED IF WE ISSUE A WARNING OR TWO FOR FLOODING. WILL HAVE TO MONITOR THIS CLOSELY. AT THE VERY LEAST...HEALTHY SLUG OF WATER IS GOING TO DRAIN INTO THE DAN RIVER BASIN...WHICH WILL RESULT IN A SIGNIFICANT RISE ALONG THE DAN RIVER TUESDAY. THE ACTUAL SURFACE COLD FRONT IS STILL WEST OF THE MOUNTAINS AND IS NOT PROGGED TO MOVE EAST OF THE REGION UNTIL TUESDAY. THIS WILL KEEP OUR FORECAST AREA IN THE WARM SECTOR FOR THE REMAINDER OF THE NIGHT...TEMPERATURES REMAINING RELATIVELY MILD. WITH THE MOIST BOUNDARY LAYER...ANY CLEARING WILL PROMOTE FOG FORMATION...SO AREAS OF FOG/STRATUS CAN BE EXPECTED FOR SUNRISE TUESDAY. LOW TEMPERATURES WILL RANGE FROM THE LOWER 50S IN THE WEST TO THE LOWER 60S IN THE EAST. CONVECTION WILL MOVE EAST TUESDAY AND TAPER OFF TUESDAY AFTERNOON INTO TUESDAY EVENING. HIGH TEMPERATURES TUESDAY WILL RANGE FROM THE UPPER 50S IN THE NORTHWEST MOUNTAINS TO THE MID 70S IN THE PIEDMONT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... TUESDAY NIGHT INTO WEDNESDAY...AN UPPER LEVEL TROUGH OVER EASTERN CANADA WILL BEGIN TO DIG SOUTHWARD INTO THE EASTERN GREAT LAKES. THIS WILL SEND ANOTHER SURFACE FRONT THROUGH THE FORECAST AREA LATE WEDNESDAY...BEGINNING A TREND TOWARD COOLER TEMPERATURES FOR THE LATER HALF OF THE WEEK. FRONTAL LIFT WILL PROVIDE A GOOD CHANCE OF SHOWERS WEDNESDAY EVENING. PRIOR TO THE ARRIVAL OF THE FRONT LATE WENDESDAY...TEMPERATURES FAVOR EARLY MAY NORMALS. AFTER THE FRONTAL PASSAGE WEDNESDAY EVENING TEMPERATURES WILL TAKE A SIGNIFICANT TUMBLE AS HIGH AMPLITUDE UPPER LEVEL TROUGH SINKS SOUTH FROM THE GREAT LAKES AND A CUTOFF LOW DEVELOPS OVER THE MID ATLANTIC REGION. 85H TEMPS OF 0 TO +5 DEG C ARE PROGGED TO BE OVER THE FORECAST AREA BY THURSDAY NIGHT...SUPPRESSING TEMPERATURES AT LEAST 10 TO 15 DEGREES BELOW NORMAL. AS THE UPPER LOW PASSES OVERHEAD...COLD POOL ALOFT WILL COMBINE WITH DAYTIME HEATING FOR A DAILY THREAT OF INSTABILITY SHOWERS AND CONSIDERABLE CLOUDINESS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM EDT MONDAY... CUTOFF WILL BE OVER THE AREA FRIDAY...THEN BEGIN TO WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO NORMAL WITH RESPECT TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR SUNDAY AND MONDAY. CLOUDS AND SHOWERS WILL BE FOUND REGIONWIDE FRIDAY COURTESY OF THE UPPER LOW. HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY WITH TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING SUBSIDENCE IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY CONDITIONS...ALTHOUGH CAN'T RULE OUT A POP-UP SHOWER IN THE MOUNTAINS. SINCE POPS LESS THAN 20 PERCENT...REMOVED SHOWER THREAT FOR ALL BUT THE WV HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL ENCROACHMENT MONDAY, SO MAINTAINED CHANCE THREAT MONDAY. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... AS OF 800 PM EDT MONDAY... POOR FLYING CONDITIONS ANTICIPATED THROUGH EARLY TUESDAY. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS OVERNIGHT EAST OF THE BLUE RIDGE. AREAS OF LIGHT RAIN AND LOW CIGS LINGERING IN THE WEST. IN SPITE OF CURRENT LINE OF DEEP CONVECTION...ACTUAL COLD FRONT IS STILL ALIGNED WITH THE WEST SIDE OF THE MOUNTAINS. FORECAST AREA WILL REMAIN WITHIN THE WARM SECTOR THROUGH EARLY TUESDAY...AND WITH WIDESPREAD MOISTURE...LOW CIGS AND FOG LIKELY FOR THE MORNING PUSH WITH AT LEAST MVFR CONDTIONS IF NOT LOWER. THE COLD FRONT WILL STALL ACROSS THE REGION TUESDAY WITH WAVES OF LOW PRESSURE TRACKING ALONG THE STALLED FRONTAL BOUNDARY TUESDAY. THIS PATTERN SHOULD KEEP THE MID ATLANTIC IN MVFR/IFR CONDITIONS TUESDAY. MEDIUM CONFIDENCE IN CIGS...VSBYS...AND WIND DIR/SPD THROUGH THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN TSRA POTENTIAL THIS AFTERNOON/EVENING. EXTENDED AVIATION DISCUSSION... THE FRONTAL BOUNDARY WILL BE PUSHED EASTWARD TUESDAY NIGHT. THIS WILL IMPROVE MVFR CONDITION TO VFR CONDITIONS. A DEEP UPPER LEVEL TROUGH WILL ARRIVE OVER THE MID ATLANTIC ON WEDNESDAY...AND SETTLE OVERHEAD THROUGH THE END OF THIS WORK WEEK. OVERALL...FLYING CONDITIONS APPEAR RATHER POOR FOR LATE THIS WEEK DUE TO THE LIKELIHOOD OF LOW CLOUDS...PERIODS OF SHOWERS...AND PATCHY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK/RAB NEAR TERM...KK/PM SHORT TERM...PM LONG TERM...PM AVIATION...PM
Hazardous weather outlook, May 2, 3:06 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON MAY 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-031915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 306 PM EDT MON MAY 2 2016 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ507-508-031915- EASTERN GREENBRIER-WESTERN GREENBRIER- 306 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT...SOME OF WHICH COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH THE PERIOD IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 2, 7:47 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSE GLASGOW 37.61N 79.43W
05/02/2016 AMHERST VA PUBLIC
MULTIPLE TREES DOWN ON 501 NEAR THE ROCKBRIDGE AND
AMHERST COUNTY LINE
&&
FISHERSpecial weather statement, May 2, 7:52 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT MON MAY 2 2016
VAZ033-034-044-030045-
BEDFORD-PITTSYLVANIA-FRANKLIN-
752 PM EDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN PITTSYLVANIA...FRANKLIN AND SOUTHWESTERN BEDFORD
COUNTIES...
AT 752 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FERRUM...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
PENHOOK...
FERRUM...
AND MONETA.
IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3685 8008 3685 8011 3714 8010 3716 8000
3714 7999 3714 7996 3717 7991 3724 7948
3692 7955 3683 8007
TIME...MOT...LOC 2352Z 252DEG 23KT 3696 8000
ASSpecial weather statement, May 2, 7:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT MON MAY 2 2016
NCZ003-019-VAZ016-032-030100-
WILKES-SURRY-CARROLL-PATRICK-
756 PM EDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SURRY...NORTHEASTERN WILKES...SOUTHWESTERN PATRICK AND SOUTH CENTRAL
CARROLL COUNTIES...
AT 756 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MOUNTAIN
PARK...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
ELKIN...
FAIRVIEW...
FLAT ROCK...
AND DOBSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3629 8054 3627 8060 3629 8062 3626 8065
3627 8073 3628 8074 3627 8075 3627 8099
3656 8090 3656 8084 3657 8085 3665 8042
3655 8043 3655 8044 3626 8045 3626 8054
TIME...MOT...LOC 2356Z 252DEG 23KT 3637 8089
ASSpecial weather statement, May 2, 8:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT MON MAY 2 2016
NCZ003>005-019-020-VAZ032-043-044-030130-
ROCKINGHAM-WILKES-YADKIN-SURRY-STOKES-HENRY-PATRICK-PITTSYLVANIA-
838 PM EDT MON MAY 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
YADKIN...SURRY...STOKES...SOUTHEASTERN WILKES...NORTHWESTERN
ROCKINGHAM...PATRICK...SOUTHWESTERN PITTSYLVANIA...AND HENRY
COUNTIES AND THE CITY OF MARTINSVILLE...
AT 836 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPENCER TO NEAR SILOAM TO GAMEWELL...AND MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
MARTINSVILLE...
MOUNT AIRY...
AND NORTH WILKESBORO.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3607 8141 3680 8024 3675 7926 3626 8008
3626 8045 3614 8044 3611 8051 3606 8051
3605 8050 3606 8098 3603 8107 3603 8127
3600 8132
TIME...MOT...LOC 0036Z 260DEG 37KT 3664 8003 3632 8059 3587 8163
ASSpecial weather statement, May 2, 9:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT MON MAY 2 2016
VAZ044-045-058-030145-
HALIFAX-CAMPBELL-PITTSYLVANIA-
908 PM EDT MON MAY 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
EAST CENTRAL PITTSYLVANIA...SOUTHEASTERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...
AT 908 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CODY...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
MT AIRY...
INGRAM...
NATHALIE...
AND CODY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 7878 3671 7917 3687 7930 3717 7901
3705 7889 3702 7890 3700 7889 3698 7890
3698 7889 3699 7888 3699 7882 3696 7880
TIME...MOT...LOC 0108Z 225DEG 21KT 3694 7907
ASSpecial weather statement, May 2, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT MON MAY 2 2016
NCZ019-020-030200-
WILKES-YADKIN-
921 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT
WESTERN YADKIN AND WILKES COUNTIES...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS OVER WILKESBORO
RESERVOIR...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
YADKINVILLE...
AND JONESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
3609 8146 3609 8147 3611 8152 3642 8108
3641 8104 3638 8103 3637 8098 3630 8087
3624 8087 3625 8079 3606 8051 3605 8068
3606 8098 3603 8107 3603 8124 3600 8133
TIME...MOT...LOC 0121Z 243DEG 25KT 3611 8133
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:24 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 111 min |
| May 2, 8:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 52 min |
| May 2, 9:08 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| May 2, 9:48 PM EDT | Special Weather Statement | RNK | Charlotte | 57 min |
| May 3, 7:35 AM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| May 3, 3:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| May 3, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 47 min |
| May 3, 4:03 PM EDT | Special Weather Statement | RNK | City of Martinsville | 27 min |
| May 3, 4:10 PM EDT | Special Weather Statement | RNK | Appomattox | 35 min |
| May 3, 4:29 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| May 3, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 51 min |
| May 3, 6:21 PM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
| May 2, 9:23 PM EDT | Flash Flood Warning | RNK | Surry, Wilkes, Yadkin | 6 hr |
| May 2, 10:07 PM EDT | Special Weather Statement | RNK | Rockingham | 23 min |
| May 3, 2:38 PM EDT | Special Weather Statement | RNK | Yadkin | 37 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.